Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

indygal

Veteran Member
  • Total Reviews

    0
  • Content Count

    169
  • Joined

  • Last visited

Community Reputation

0 Neutral

4 Followers

About indygal

  • Rank
    Member

Profile Information

  • Gender
    Female
  • Location
    Indiana
  1. Hi all! I haven't posted on these boards for quite a while now, but I am still a frequent visitor because I am in full prevention mode now I saw this old thread of mine and wanted to post my experience and if nothing else, provide some hope for other adult sufferers. I finished the round of Accutane in May 2010, a loooooong round. A total of 9 months. And yes, I know this was a LOT. I ended up way over the rec'd cumulative dose. I started out at 40mg the first month, went up to 80mg for 4 mont
  2. Hey....hope everyone had a great holiday (Happy New Years eve by the way)! Just checking in to see how everyone's doing.... Miss Pooh, how is your hair loss, did you stay on the meds? I don't know how much it's helped, but I have been taking a Biotin supplement since starting accutane. I shed quite a bit of hair before accutane (I have longer hair, below my shoulders), and still am, but I don't think it's more than I used to. UpNorth, I am on my fifth month also. My dose was increased to 120
  3. Hey everyone!! Sorry...it has been a while since I've posted as well. You get into a routine after a while and there's not much new to report Plus, I've been really busy with work and getting ready for the holidays!! But I woke up really early this morning and have been catching up on posts.....don't ask why I'm up so early, ugh, just woke up and couldn't fall back asleep. I'm going to decorate for Christmas today and started thinking about it and more sleep was out the window. I usually have d
  4. Hey everyone! Welcome and good luck to some of the newer folks! Ryan, congrats on finally starting!! I know it was a long wait for you, but glad you finally got everything worked out. Hopefully, you won't have too many issues with it being winter/cold for most of your course. Moisturizer will be your best friend for a while I'm sure Miss Pooh, good to hear an update from you and wow on not having to wear makeup all the time. I'm glad things are looking better for you now. I just started my fou
  5. I've had Isolaz treatments done as well, they didn't work for me. At first it seemed to clear me up a lot, but it didn't last at all. And you have to continue having "maintenance" treatments. Since insurance doesn't cover this, it becomes very expensive. And my face was still oily.....so it may work for some, but I wasn't one of them
  6. Hey KC, welcome and good luck to you on your course! You will definitely find people on this site who can relate to your story and understand the effects acne can have to everyday life. From what it sounds like, your acne seems to be pretty severe......and Accutane is by far the most effective treatment for severe cystic acne. So know that you are taking a step in the right direction. As for moisturizing, you'll get different opinions based on what works for different people.....but what most d
  7. If it's that persistent and resistant to other treatments, I would say it's worth it to at least discuss it with a derm. I was in a very similar situation and am on accutane. Antibiotics/topicals weren't really working for me anymore and I was on them for too long anyway. Long term antibiotic use can have it's own set of problems. When I would come off of them, the acne would just get worse. Many doctors also consider the emotional effects acne can have on a persons life. Good luck to you!
  8. See this thread, awesome stuff! http://www.acne.org/messageboard/Chopsaver...at-t250971.html
  9. The same thing happened to me when my dose increased from 40mg to 80mg after month one. My derm said this is normal, and I've read on other posts that it's pretty common....and happens to quite a few people. I definitely dried back up after a couple weeks! So just wait a little longer and you'll probably see a change back to drier skin. Hth.
  10. Hi all...so I had my derm appointment yesterday and got the prescription for month 4 (still have like 5 days of pills for month 3 to finish up)! As usual, still not pregnant , and my cholesterol and liver enzyme levels both went DOWN this month. Which is weird because I really was not watching my diet this past month and ate a lot more "bad" stuff than I normally ever do. It was a nice though because the nurse that was in my first couple appts (not the same nurse that was handling my appt yeste
  11. Congrats jbird, sounds like you are doing really well! I had to chuckle at your post, your day sounds freakishly similar to mine . I had my derm appt to start my fourth month today, the doc and PA were both saying my blood levels were great (cholesterol and liver enzymes actually both went DOWN this month) and the nurse who was there for my first couple appts came up to me(there was a different nurse with me for this appt) and kept going on about how much better my skin looks. So the only part
  12. I was on spironolactone before starting accutane and my derm had me stop taking it while I was in my 30 day accutane waiting period. He said I had to stop the spiro, although I didn't really ask why, so not sure what the reasoning was.
  13. Hey, thanks for the post! It's great to hear positive post-accutane results for those of us that are still going through it. Congratulations on your successful course!
  14. Hi Jezika, a tip for your lips I keep posting about it.... is it unnatural to be this in love with a lip balm? But it's seriously saved me a lot of misery. Chopsaver....you can get it online or at a lot of music stores (there's a store locator on their website). I'm finishing my third month next week, and about two or three weeks into my second month, my lips got out of control dry with dead white skin all over them, even using Aquaphor and Dr Dans cortibalm all the time. Haven't had an issue
  15. You're actually supposed to take accutane with food, it increases the absorbtion of the med (preferably, take it with something that has some fat in it). There's some info in the medication guide that comes in each box of accutane that refers to this. This includes stats on the absorbtion with high fat food vs. taking it without. Hth.
×